Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 55, NWS Mobile, AL

March 26, 2023Choctaw County, Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2023, 5:14 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2023, 5:14 PM CDT (22:14 UTC)
Expired
Mar 26, 2023, 6:00 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, AL, Clarke County, AL

The radar

The Mobile radar (KMOB), 151 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 5:25 PM CDTTSTM WND DMG2 Ese Isney, ALREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN TIME MATCHES RADAR.
Mar 26, 5:50 PM CDTHAIL 1West Bend, ALSIGNIFICANT AMOUNT OF QUARTER SIZE HAIL REPORTED IN WEST BEND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

886 
WUUS54 KMOB 262214
SVRMOB
ALC023-025-262300-
/O.NEW.KMOB.SV.W.0055.230326T2214Z-230326T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
514 PM CDT Sun Mar 26 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southwestern Alabama...
  Northwestern Clarke County in southwestern Alabama...

* Until 600 PM CDT.

* At 514 PM CDT, a severe thunderstorm was located 4 miles northwest
  of Silas, or 17 miles northeast of Waynesboro, moving northeast at
  30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Butler, Silas, Pennington, Gilbertown and Toxey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3226 8801 3215 8802 3214 8804 3211 8805
      3209 8804 3206 8807 3207 8810 3206 8812
      3202 8812 3199 8810 3201 8809 3199 8807
      3199 8793 3183 8788 3170 8829 3170 8846
      3190 8847 3202 8846 3227 8802
TIME...MOT...LOC 2214Z 232DEG 26KT 3180 8839 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
057 
WWUS54 KMOB 262243
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
543 PM CDT Sun Mar 26 2023

ALC023-025-262300-
/O.CON.KMOB.SV.W.0055.000000T0000Z-230326T2300Z/
Choctaw AL-Clarke AL-
543 PM CDT Sun Mar 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES...

At 541 PM CDT, a severe thunderstorm was located 5 miles west of
Coffeeville, or 20 miles south of Butler, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Butler, Pennington, Gilbertown and Toxey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3226 8801 3215 8802 3214 8804 3211 8805
      3209 8804 3206 8807 3207 8810 3206 8812
      3202 8812 3199 8810 3201 8809 3199 8807
      3199 8793 3183 8788 3170 8828 3189 8835
      3202 8846 3227 8802
TIME...MOT...LOC 2241Z 255DEG 24KT 3179 8818 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
318 
WWUS54 KMOB 262250
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
550 PM CDT Sun Mar 26 2023

ALC023-025-262300-
/O.CON.KMOB.SV.W.0055.000000T0000Z-230326T2300Z/
Choctaw AL-Clarke AL-
550 PM CDT Sun Mar 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES...

At 549 PM CDT, a severe thunderstorm was located over Coffeeville, 
or 20 miles west of Grove Hill, moving east at 25 mph.  A new 
warning will soon be issued for this storm.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Choctaw and northwestern Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3172 8822 3187 8826 3195 8794 3182 8791
TIME...MOT...LOC 2249Z 256DEG 23KT 3178 8812 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:10 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 26, 3:10 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
310 PM CDT Sun Mar 26 2023

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...

Issued at 238 PM CDT Sun Mar 26 2023

A multi-faceted severe weather event continues to be expected
across the region this afternoon into evening...

At present, several strong to severe thunderstorms continue across
the region this afternoon, primarily focused in two areas. The
first being along the 350K Theta-e gradient and high 3CAPE upwards
of 175 to 200j/kg across the FL panhandle into Escambia and
Covington Counties in Alabama. The second region of interest so
far has been along the stationary boundary north of the highway 84
corridor where a more isolated, discrete storm mode has persisted.
As we move forward in time, a shortwave trough will begin to
affect the area serving as our forcing mechanism for scattered
supercells to develop in the vicinity of the 84 corridor and
points north. Large, destructive hail remains the primary hazard
through the afternoon hours owing to small low level curvature in
the updraft, high CAPE of 3,000 to 4,000j/kg, and elongated 1km -
6km hodographs yielding 40 to 50kts of deep layer shear. Isolated
strong to severe thunderstorms to the south continue to pose a
threat for large hail up to golf ball size and damaging wind gusts
to 60mph, this threat should continue to persist through late
afternoon before loss of daytime heating.

As we head into late afternoon and the evening hours, the threat
for tornadoes rapidly increases along and north of the highway 84
corridor. The combination of large 3CAPE values between 100 and
200j/kg, strong surface vorticity pool in the vicinity of the
stationary boundary, and the presence of rich low level buoyancy
demarcated by the 340K Theta-e line and upwards of 350K just to
the south (surface dewpoints in the 70 to 73 range) combined with
enlarging low level hodographs in response to an intensifying
nocturnal low level jet will foster the potential for several
tornadoes, some of which could be strong (EF2+). Low level SRH
increases to 200 to 300m2/s2 after sunset, and the expectation is
for discrete supercell thunderstorms to develop along the
aforementioned boundary. These should repeatedly track in the
vicinity of and to the north of the boundary posing a risk for
strong tornadoes, damaging winds, and large hail. The hail risk
should temper somewhat after dark with the enlargement of the low
level hodographs and less favored residence time for hail growth
within storm updrafts. The severe potential will likely linger
into the late evening hours, gradually waning after 9 or 10pm as
surface based instability decreases. MM/25

...NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Tonight through Monday)
Issued at 224 PM CDT Sun Mar 26 2023

Active high level southwest flow aloft will continue in place as
we open up the new week. A series of impulses aloft will continue
to slide east northeast bringing enhanced ascent atop a
relatively complex surface pattern with a couple fronts close by.
the first is a boundary over central AL, which will be lifting
northward as a warm front and the second is a cold front sinking
southeast through the Lower MS Valley. Showers and storms
overnight, ahead of and along the front approaching from the
northwest appear to become more concentrated over the northwest
zones through daybreak Monday. The front will then continue to
move southeastward through noon Monday, with indications that the
boundary will begin to stall just north of the coast, providing a
focus for showers and thunderstorms, especially along and
southeast of I-65. Although forecasters cannot entirely rule out
the occurrence of a severe storm, the overall widespread severe
weather threat decreases to marginal Monday.

May see some patchy late night fog tonight, especially closer to
the coast given mild night-time temperatures and moist boundary
layer.

The risk for dangerous to potentially deadly rip currents remains
in place thru Monday night. /10

&&

.SHORT TERM...
(Monday night through Wednesday night)
Issued at 224 PM CDT Sun Mar 26 2023

Surface front draped near the coast, moves little Monday night
into early Tuesday. Embedded in the west southwest flow, another
in a series of mid-level impulses ejects east northeast in the
west-southwest flow aloft out of east TX Monday night. As this
feature continues east, a wave of surface frontal low pressure
forms over southern LA and brings an increase in ascent and
expanding shower/storm coverage as it moves east over the central
Gulf coast. Latest rainfall forecast shows mostly around an inch,
but some areas could see higher amounts if storms move repeatedly
over the same areas. The upper level energy moves quickly east
out of the local area by late Tuesday afternoon into the evening
bringing an end to the precipitation and drier/cooler air as the
front responds and gets a southward push. Moving into the middle
of the week, the leading edge of a short-wave upper ridge is
progged to be pushing in from the west, which supports a rain-
free pattern Wednesday.

With clouds and precipitation in place, daytime highs Tuesday will
be "coolest" over the interior and several degrees below normal
ranging from the upper half of the 60s interior. Lower half of the
70s southern zones. Highs on Wednesday range from 69 to 74.
Tuesday night, lows drop into the mid 40s up across the US Highway
84 corridor to the lower to mid 50s closer to the coast. Night-
time lows Wednesday night are similar. /10

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 224 PM CDT Sun Mar 26 2023

Dry conditions are expected for the first half of the extended
term as an upper-level ridge builds over the Deep South and pushes
eastward. Surface high pressure to our north will also shift
eastward into the Western Atlantic. As it does so, winds over our
area will turn southeasterly, allowing for warm, humid conditions
to return to the region. Looking towards the weekend, an upper
trough over the central US quickly ejects northeastward towards
the Great Lakes/Ohio River Valley region. This will help to send
another cold front towards our region. Although at this time the
best forcing looks to remain well to our north, isolated to
scattered showers and thunderstorms will return to the forecast as
the front approaches and moves through the area Saturday into
Sunday. Temperatures remain above seasonal norms through the
period. /96

&&

.MARINE...
Issued at 224 PM CDT Sun Mar 26 2023

Near-term hazards to the safe navigation of marine craft appears
to be the potential of fog. With a persistent warm, moist light
onshore flow in place, there are modest probabilities in place
for fog formation/maintenance tonight and Monday over bays, sounds
and the near shore waters. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      68  80  63  72  51  72  50  76 /  40  60  40  80   0  10   0   0
Pensacola   69  79  65  73  53  72  54  75 /  20  50  30  80   0  10   0   0
Destin      69  77  67  74  56  73  57  75 /  10  50  30  70  10  10   0   0
Evergreen   66  80  59  71  46  73  46  79 /  60  60  40  80   0  10   0   0
Waynesboro  64  80  57  70  46  70  47  78 /  80  40  40  60   0   0   0   0
Camden      63  78  56  69  45  69  44  78 /  90  50  40  60   0   0   0   0
Crestview   68  82  62  76  49  75  47  79 /  20  60  30  80   0  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Monday night for ALZ265-266.

FL...High Rip Current Risk through late Monday night for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Mar 26, 3:45 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
345 PM CDT Sun Mar 26 2023

ALZ057-058-262130-
Butler AL-Crenshaw AL-
345 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of east central Butler
and northern Crenshaw Counties through 430 PM CDT...

At 344 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles south of Highland Home, or 11 miles north
of Luverne, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Petrey and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama.

&&

LAT...LON 3186 8618 3183 8618 3182 8619 3176 8647
      3190 8650 3199 8630 3197 8630 3197 8620
      3196 8619 3193 8618 3189 8617
TIME...MOT...LOC 2044Z 250DEG 28KT 3188 8630

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Mar 26, 3:56 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sun Mar 26 2023

ALZ060-262145-
Covington AL-
356 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of southern Covington
County through 445 PM CDT...

At 355 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles northwest of Laurel Hill, or 15 miles
west of Florala, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Opp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama.

&&

LAT...LON 3102 8666 3111 8669 3133 8620 3106 8619
TIME...MOT...LOC 2055Z 252DEG 21KT 3109 8657

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Mar 26, 4:10 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
410 PM CDT Sun Mar 26 2023

ALZ057-058-262145-
Butler AL-Crenshaw AL-
410 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of northeastern Butler
and northwestern Crenshaw Counties through 445 PM CDT...

At 410 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Logan, or 5 miles southeast of Fort Deposit,
moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Alabama.

&&

LAT...LON 3186 8660 3196 8661 3196 8641 3203 8641
      3204 8640 3204 8641 3205 8640 3205 8630
      3197 8630 3196 8624
TIME...MOT...LOC 2110Z 232DEG 25KT 3194 8651

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Local storm report, Mar 26, 4:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT SUN MAR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             THOMASVILLE             31.92N 87.74W
03/26/2023  E1.00 INCH       CLARKE             AL   EMERGENCY MNGR

            EM REPORTS HAIL RANGING IN SIZE FROM DIME TO
            QUARTER. TIME USING RADAR.

&&

JEH
Special weather statement, Mar 26, 4:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
415 PM CDT Sun Mar 26 2023

MSZ067-262200-
Wayne MS-
415 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of central Wayne County
through 500 PM CDT...

At 415 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southwest of Clara, or 13 miles northeast
of Richton, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro and Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Mississippi.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Alabama.

&&

LAT...LON 3184 8871 3184 8870 3173 8847 3169 8846
      3145 8878 3148 8894 3150 8894
TIME...MOT...LOC 2115Z 219DEG 25KT 3152 8885

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Mar 26, 4:53 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
453 PM CDT Sun Mar 26 2023

ALZ053>055-262245-
Clarke AL-Wilcox AL-Monroe AL-
453 PM CDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of northwestern Monroe,
east central Clarke and southwestern Wilcox Counties through 545 PM
CDT...

At 453 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Fulton, or 11 miles southeast of
Thomasville, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central and southwestern Alabama.

&&

LAT...LON 3173 8747 3175 8769 3206 8747 3197 8715
TIME...MOT...LOC 2153Z 226DEG 21KT 3180 8758

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:39 AM CDTSpecial Weather StatementMOBChoctaw36 min
Mar 26, 6:35 AM CDTSpecial Weather StatementMOBChoctaw40 min
Mar 26, 7:07 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke23 min
Mar 26, 8:10 AM CDTSpecial Weather StatementMOBWilcox50 min
Mar 26, 8:41 AM CDTSpecial Weather StatementMOBChoctaw49 min
Mar 26, 9:13 AM CDTRiver Flood WarningMOBClarke, Washington4 days
Mar 26, 9:25 AM CDTAreal Flood AdvisoryMOBChoctaw5 hr
Mar 26, 10:34 AM CDTSpecial Weather StatementMOBChoctaw41 min
Mar 26, 10:37 AM CDTMarine Dense Fog AdvisoryMOB2 hr
Mar 26, 10:42 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington48 min
Mar 26, 10:48 AM CDTSpecial Weather StatementMOBWilcox42 min
Mar 26, 10:57 AM CDTSevere Thunderstorm WarningMOBWilcox18 min
Mar 26, 11:29 AM CDTSpecial Weather StatementMOBClarke46 min
Mar 26, 12:14 PM CDTSpecial Weather StatementMOBClarke46 min
Mar 26, 12:43 PM CDTSpecial Weather StatementMOBEscambia47 min
Mar 26, 12:45 PM CDTSpecial Weather StatementMOBClarke45 min
Mar 26, 12:59 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox46 min
Mar 26, 1:19 PM CDTSevere Thunderstorm WarningMOBEscambia41 min
Mar 26, 1:45 PM CDTSpecial Weather StatementMOBCovington30 min
Mar 26, 1:56 PM CDTSpecial Weather StatementMOBEscambia34 min
Mar 26, 1:58 PM CDTSpecial Weather StatementMOBCovington47 min
Mar 26, 2:03 PM CDTAreal Flood AdvisoryMOBCovington3 hr
Mar 26, 2:27 PM CDTSpecial Weather StatementMOBEscambia48 min
Mar 26, 2:59 PM CDTSpecial Weather StatementMOBCovington46 min
Mar 26, 3:09 PM CDTSpecial Weather StatementMOBCovington51 min
Mar 26, 3:19 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia41 min
Mar 26, 3:20 PM CDTSpecial Weather StatementMOBCrenshaw25 min
Mar 26, 3:29 PM CDTSpecial Weather StatementMOBButler46 min
Mar 26, 3:45 PM CDTSpecial Weather StatementMOBCrenshaw45 min
Mar 26, 3:56 PM CDTSpecial Weather StatementMOBCovington49 min
Mar 26, 4:05 PM CDTTornado WarningMOBCovington17 min
Mar 26, 4:10 PM CDTSpecial Weather StatementMOBCrenshaw35 min
Mar 26, 4:21 PM CDTSevere Thunderstorm WarningMOBCovington14 min
Mar 26, 4:30 PM CDTSevere Thunderstorm WarningMOBChoctaw45 min
Mar 26, 4:53 PM CDTSpecial Weather StatementMOBWilcox52 min
Mar 26, 5:27 PM CDTAreal Flood AdvisoryMOBChoctaw4 hr
Mar 26, 5:43 PM CDTSevere Thunderstorm WarningMOBChoctaw47 min
Mar 26, 5:50 PM CDTSpecial Weather StatementMOBMarengo40 min
Mar 26, 5:55 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke50 min
Mar 26, 6:21 PM CDTTornado WarningMOBClarke, Wilcox39 min
Mar 26, 6:59 PM CDTTornado WarningMOBWilcox46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.